Alert archive / Michigan / Special Weather Statements in 2014

Special Weather Statement, NWS Grand Rapids, MI

May 7, 2014Oceana County, Michigan

NWS Grand Rapids, MI issued this special weather statement at May 7, 2014, 4:21 PM EDT for Oceana County, Michigan. It was in force for 84 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2014, 4:21 PM EDT (20:21 UTC)
Expired
May 7, 2014, 5:45 PM EDT
In force
84 min
Issued by
NWS Grand Rapids, MI

County Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 92 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 4:49 PM EDTHAIL 0.252 N Rothbury, MIHAIL SLIGHTLY LARGER TAHN PEA SIZE AT THE DOUBLE JJ RESORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WWUS83 KGRR 072021
SPSGRR

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
421 PM EDT WED MAY 7 2014

MIZ043-072145-
OCEANA-
421 PM EDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FIVE MILES WEST OF STONY LAKE...MOVING EAST AT 
30 MPH.

NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  NEW ERA...            ROTHBURY...           FERRY...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4362 8604 4347 8604 4347 8646 4360 8654
TIME...MOT...LOC 2021Z 272DEG 25KT 4351 8647

$$

LAURENS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at May 7, 3:30 PM EDT, 51 minutes earlier.

Area forecast discussion, May 7, 3:30 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EDT WED MAY 7 2014

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE

.SYNOPSIS...
ISSUED AT 330 PM EDT WED MAY 7 2014

MUCH WARMER AIR WILL SWEEP INTO THE AREA FROM THE SOUTH ON THURSDAY
AS A WARM FRONT LIFTS NORTH THROUGH THE AREA TONIGHT. HIGHS ON
THURSDAY WILL PUSH INTO THE 80S FROM THE INTERSTATE 96 CORRIDOR OFF
TO THE SOUTH. ROUNDS OF SHOWERS AND STORMS ARE POSSIBLE INTO FRIDAY
NIGHT...WITH THE BEST CHANCES OCCURRING THURSDAY EVENING THROUGH
FRIDAY MORNING. MANY LOCATIONS WILL SEE AN ADDITIONAL ONE HALF TO
ONE INCH OF RAINFALL.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 330 PM EDT WED MAY 7 2014

CONVECTIVE TRENDS WILL BE THE MAIN FOCUS OF THE SHORT TERM. FIRST
ORDER OF BUSINESS IS THE CHANCES FOR REDEVELOPMENT THIS EVENING AS
THE 850MB LLJ AND MOISTURE TRANSPORT RAMPS UP. HI-RES MODELS ARE NOT
SHOWING MUCH IN THE WAY OF ACTIVITY THIS EVENING OR TONIGHT...BUT
WOULD NOT BE SURPRISED TO SEE REDEVELOPMENT LATER THIS EVENING. HAVE
MAINLY CHANCE POPS IN THE FORECAST TO COVER THIS THREAT.

AS WE HEAD INTO THURSDAY IT LOOKS LIKE WE MAY BE MAINLY CAPPED IN
THE WARM SECTOR OF THE SYSTEM SO ONLY HAVE 20/30 PCT CHANCE WORDING
IN FOR THE NORTHERN AND WESTERN SECTIONS OF THE CWA.

BEST CHANCES FOR SHOWERS AND STORMS TO COME THURSDAY NIGHT INTO
FRIDAY MORNING AS A STRONG LLJ SWEEPS ACROSS THE FORECAST AREA.
THINKING THREAT FOR SEVERE IS SOMEWHAT MARGINAL THROUGH THIS ENTIRE
EVENT AND SO DOES SPC...WITH QUITE A BIT OF GENERAL THUNDER COVERING
OUT AREA. PRECIPITATION SHOULD TAPER OFF TO SHOWERS FRIDAY NIGHT
BEHIND THE FRONT.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 330 PM EDT WED MAY 7 2014

SEASONABLY MILD WEATHER IS ANTICIPATED THIS WEEKEND WITH MAX TEMPS
WELL INTO THE 60S SATURDAY THEN IN THE 70S FOR SUNDAY. THERE IS JUST
A SMALL CHANCE OF A SHOWER SUNDAY WITH THE WARM FRONT BUT MOST AREAS
WILL NOT SEE ANY RAINFALL SUNDAY.

THE WX PATTERN WILL BECOME A LITTLE UNSETTLED EARLY NEXT WEEK AS THE
NEXT LOW PRESSURE SYSTEM IN THE PLAINS STATES GRADUALLY MOVES EAST.
IT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS AS EARLY AS
MONDAY AND FOR TUESDAY. TEMPS WILL RETURN TO NEAR NORMAL BEHIND THAT
SYSTEM FOR THE MIDDLE PORTION OF NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY)
ISSUED AT 1230 PM EDT WED MAY 7 2014

MAINLY VFR CONDITIONS ARE ANTICIPATED THIS AFTERNOON. SOME SHOWERS
WEST OF KGRR AND KMKG EARLY THIS AFTN MAY AFFECT THOSE TERMINALS A
LITTLE LATER THIS AFTERNOON IF THEY HOLD TOGETHER AS THEY DRIFT
SLOWLY EAST.

THE SFC WARM FRONT WILL LIFT NORTH INTO SRN LWR MI TONIGHT AND CAUSE
CONDITIONS TO TREND DOWN INTO THE MVFR CATEGORY THIS EVENING THEN
IFR VERY LATE TONIGHT. CONDITIONS WILL GRADUALLY IMPROVE FROM IFR TO
MVFR THURSDAY MORNING.

&&

.MARINE...
ISSUED AT 330 PM EDT WED MAY 7 2014

SMALL CRAFT ADVISORY IS BORDERLINE...BUT DECIDED TO LET IT RIDE AT
THIS POINT WITH OFFSHORE WINDS THAT MAY GUST UP INTO THE 20-25 KNOT
RANGE. SCA THROUGH 7 AM IN THE MORNING. SOUTH AND SOUTHWEST WINDS
THURS/THURS NIGHT MAY HAVE A HARD TIME MIXING TO THE SURFACE GIVEN A
STABLE LAKE ENVIRONMENT SO NOT EXPECTING MUCH IN THE WAY OF MARINE
HAZARDS OTHER THAN THE STORMS. NOT QUITE SURE IN HOW MARINE FOG WILL
PLAY OUT THE NEXT COUPLE DAYS...BUT CONFIDENCE NIGHT HIGH ENOUGH TO
INCLUDE AT THIS POINT.

&&

.HYDROLOGY...
ISSUED AT 330 PM EDT WED MAY 7 2014

HEAVIEST RAIN LAST NIGHT FELL IN A SWATHE FROM MUSKEGON TO GRAND
RAPIDS EAST INTO SOUTHERN IONIA COUNTY. REPORTS IN THIS ZONE SHOWED
RAINFALL ON THE ORDER OF 1 TO 2 INCHES GENERALLY. RIVERS IN AND
AROUND THE GRAND RAPIDS AREA HAVE BRIEFLY SPIKED UP...BUT GIVEN THE
CONVECTIVE NATURE OF THE PRECIPITATION (NOT BASIN WIDE) THINKING WE
WILL NOT SEE ANY ISSUES FROM THIS INITIAL BURST IN TERMS OF
ADVISORIES.

ADDITIONAL RAINFALL IS EXPECTED HOWEVER FROM TONIGHT THROUGH FRIDAY
NIGHT. RAINFALL THROUGH THE REMAINDER OF THE EVENT COULD STILL END
UP BEING AROUND AN INCH OVER MUCH OF THE AREA. THINKING OUR BEST
CHANCES FOR RAIN FROM HERE ON OUT WILL COME THURSDAY EVENING THROUGH
FRIDAY MORNING. NOT EXPECTING BIG RIVER ISSUES IN TERMS OF WARNINGS
AND ADVISORIES FOR RIVER POINTS...BUT LOCALLY HEAVY RAINS ARE QUITE
POSSIBLE JUST LIKE LAST NIGHT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR LMZ844>849.

&&

SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...LAURENS
AVIATION...LAURENS
HYDROLOGY...DUKE
MARINE...DUKE
Hazardous weather outlook, May 7, 4:03 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
403 PM EDT WED MAY 7 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-080845-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
403 PM EDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE BOTH THIS EVENING AND TONIGHT.
IF STORMS DO DEVELOP...SEVERE WEATHER IS UNLIKELY. THE BIGGEST
THREATS FROM ANY STORMS THAT DEVELOP WOULD BE LOCALLY HEAVY
RAINS...CLOUD TO GROUND LIGHTNING AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND
FRIDAY. THUNDERSTORMS ARE POSSIBLE NEXT MONDAY AND TUESDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING INTO FRIDAY.

LMZ844>849-080845-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
403 PM EDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

EAST WINDS TO 25 KNOTS AND SCATTERED THUNDERSTORMS WILL POSE A
HAZARD TO SMALL CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND
FRIDAY. THUNDERSTORMS ARE POSSIBLE NEXT MONDAY AND TUESDAY AS WELL.
AREAS OF DENSE FOG MAY IMPACT LAKE MICHIGAN THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING INTO FRIDAY.

MEADE

In the hours before

Local storm report, May 7, 10:36 AM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1036 AM EDT WED MAY 7 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 AM     HAIL             2 SW WALKER             42.97N 85.77W
05/07/2014  M0.50 INCH       KENT               MI   PUBLIC

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, May 7, 10:46 AM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1046 AM EDT WED MAY 7 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       1 SSW EAST GRAND RAPIDS 42.94N 85.61W
05/07/2014  M2.11 INCH       KENT               MI   COCORAHS

0700 AM     HEAVY RAIN       3 E WALKER              42.99N 85.69W
05/07/2014  M1.85 INCH       KENT               MI   COCORAHS

            COCORAHS STATION 2 E WALKER /1560V/ HEAVY
            RAIN DURATION 24 HOURS

0700 AM     HEAVY RAIN       2 SSE EAST GRAND RAPIDS 42.92N 85.60W
05/07/2014  M1.60 INCH       KENT               MI   COCORAHS

            COCORAHS STATION 2 SSE EAST GRAND RAPIDS
            /4063B/ HEAVY RAIN DURATION 24 HOURS

0800 AM     HEAVY RAIN       3 S BELMONT             43.03N 85.61W
05/07/2014  M1.55 INCH       KENT               MI   COCORAHS

            COCORAHS STATION 3 S BELMONT /5676S/ HEAVY
            RAIN DURATION 24 HOURS

0700 AM     HEAVY RAIN       2 N EAST GRAND RAPIDS   42.97N 85.61W
05/07/2014  M1.50 INCH       KENT               MI   COCORAHS

            COCORAHS STATION 2 N EAST GRAND RAPIDS
            /7577O/ HEAVY RAIN DURATION 24 HOURS

1033 AM     HEAVY RAIN       3 ENE GRAND VALLEY      42.99N 85.81W
05/07/2014  M1.47 INCH       OTTAWA             MI   MESONET

            MESONET STATION 3 ENE GRAND VALLEY /DW5733/
            HEAVY RAIN DURATION 24 HOURS

0800 AM     HEAVY RAIN       4 SW DALTON             43.28N 86.30W
05/07/2014  M1.44 INCH       MUSKEGON           MI   COCORAHS

            COCORAHS STATION 3 SW DALTON /1107V/ HEAVY
            RAIN DURATION 24 HOURS

0800 AM     HEAVY RAIN       3 ENE KENTWOOD          42.89N 85.54W
05/07/2014  M1.23 INCH       KENT               MI   COOP OBSERVER

            COOP OBSERVER STATION NWS FORECAST OFFICE
            GRAND RAPIDS /GRRM4/ HEAVY RAIN DURATION 24
            HOURS

0753 AM     HEAVY RAIN       3 ENE KENTWOOD          42.89N 85.54W
05/07/2014  M1.23 INCH       KENT               MI   ASOS

            ASOS STATION GERALD R FORD INTL /GRR/ HEAVY
            RAIN DURATION 24 HOURS

1031 AM     HEAVY RAIN       1 SSE WALKER            42.98N 85.74W
05/07/2014  M1.20 INCH       KENT               MI   MESONET

            MESONET STATION 1 SSE WALKER /CW6936/ HEAVY
            RAIN DURATION 24 HOURS

1036 AM     HEAVY RAIN       1 SE SPRING LAKE        43.06N 86.17W
05/07/2014  M1.16 INCH       OTTAWA             MI   MESONET

            MESONET STATION 1 ESE SPRING LAKE /AS178/
            HEAVY RAIN DURATION 24 HOURS

0800 AM     HEAVY RAIN       1 SW SPRING LAKE        43.07N 86.20W
05/07/2014  M1.15 INCH       OTTAWA             MI   COOP OBSERVER

            COOP OBSERVER STATION WWTP /GRDM4/ HEAVY
            RAIN DURATION 24 HOURS

0620 AM     HEAVY RAIN       3 NNE GRAND RAPIDS      43.01N 85.64W
05/07/2014  M1.10 INCH       KENT               MI   COCORAHS

            COCORAHS STATION 3 NNE GRAND RAPIDS /7494O/
            HEAVY RAIN DURATION 24 HOURS

0700 AM     HEAVY RAIN       3 W SPARTA              43.16N 85.76W
05/07/2014  M1.02 INCH       KENT               MI   COCORAHS

            COCORAHS STATION 3 W SPARTA /7982O/ HEAVY
            RAIN DURATION 24 HOURS

1030 AM     HEAVY RAIN       3 W NUNICA              43.08N 86.13W
05/07/2014  M1.01 INCH       OTTAWA             MI   MESONET

            MESONET STATION 2 W NUNICA /EW2204/ HEAVY
            RAIN DURATION 24 HOURS

0345 AM     HAIL             2 SW EAST GRAND RAPIDS  42.93N 85.63W
05/07/2014  E0.75 INCH       KENT               MI   PUBLIC

0434 AM     HAIL             4 NE OLIVE CENTER       42.96N 86.03W
05/07/2014  E0.75 INCH       OTTAWA             MI   PUBLIC

0307 AM     HAIL             2 SW WALKER             42.97N 85.77W
05/07/2014  M0.50 INCH       KENT               MI   PUBLIC

0345 AM     HAIL             3 NNW WALKER            43.03N 85.76W
05/07/2014  E0.50 INCH       KENT               MI   EMERGENCY MANAGER

0439 AM     HAIL             3 ENE KENTWOOD          42.89N 85.54W
05/07/2014  M0.25 INCH       KENT               MI   OFFICIAL NWS OB

            REPORTED AT NATIONAL WEATHER SERVICE

0400 AM     HAIL             1 S EAST GRAND RAPIDS   42.93N 85.61W
05/07/2014  E0.25 INCH       KENT               MI   TRAINED SPOTTER

0359 AM     HAIL             2 SSE EAST GRAND RAPIDS 42.92N 85.60W
05/07/2014  M0.25 INCH       KENT               MI   TRAINED SPOTTER

0355 AM     HAIL             3 NW COMSTOCK PARK      43.07N 85.71W
05/07/2014  M0.25 INCH       KENT               MI   BROADCAST MEDIA

            REPORTED AT ALPINE TOWNSHIP

0745 AM     HAIL             2 ENE BELMONT           43.09N 85.58W
05/07/2014  E0.25 INCH       KENT               MI   COCORAHS

0333 AM     HAIL             1 NNE GRAND VALLEY      42.99N 85.86W
05/07/2014  M0.25 INCH       OTTAWA             MI   TRAINED SPOTTER

0600 AM     HAIL             3 ENE GRAND VALLEY      42.99N 85.81W
05/07/2014  E0.25 INCH       OTTAWA             MI   COCORAHS

            LASTED 10 MINUTES.

0517 AM     HAIL             3 NNW WALKER            43.03N 85.76W
05/07/2014  E0.25 INCH       KENT               MI   EMERGENCY MANAGER

            REPORTED AT FRUITRIDGE AND 4 MILE

0511 AM     HAIL             1 WSW GRAND RAPIDS      42.96N 85.67W
05/07/2014  E0.25 INCH       KENT               MI   TRAINED SPOTTER

            AT THE INTERSECTION OF WEALTHY AND DIVSION.

0350 AM     HAIL             GRAND RAPIDS            42.96N 85.66W
05/07/2014  M0.25 INCH       KENT               MI   BROADCAST MEDIA

            REPORTED AT WOOD TV8

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, May 7, 12:53 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1253 PM EDT WED MAY 7 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     HAIL             1 E MACATAWA            42.77N 86.18W
05/07/2014  E0.25 INCH       OTTAWA             MI   PUBLIC

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, May 7, 12:57 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1257 PM EDT WED MAY 7 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             3 ESE CASTLE PARK       42.74N 86.15W
05/07/2014  E0.25 INCH       ALLEGAN            MI   PUBLIC

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, May 7, 2:19 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
219 PM EDT WED MAY 7 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             4 ENE CASTLE PARK       42.76N 86.13W
05/07/2014  E0.50 INCH       ALLEGAN            MI   PUBLIC

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Special weather statement, May 7, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
421 PM EDT WED MAY 7 2014

MIZ043-072145-
OCEANA-
421 PM EDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FIVE MILES WEST OF STONY LAKE...MOVING EAST AT
30 MPH.

NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  NEW ERA...            ROTHBURY...           FERRY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4362 8604 4347 8604 4347 8646 4360 8654
TIME...MOT...LOC 2021Z 272DEG 25KT 4351 8647

LAURENS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 12:45 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Ingham, Ionia and 2 more60 min
May 7, 1:59 AM EDTSpecial Weather StatementGRRMuskegon, Newaygo, Ottawa61 min
May 7, 3:04 AM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Eaton, Ingham, Ionia and 9 more56 min
May 7, 3:35 AM EDTSmall Craft AdvisoryGRR24 hr
May 7, 4:15 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 6 more60 min
May 7, 5:13 AM EDTSpecial Weather StatementGRRClinton, Eaton, Ingham, Ionia, Jackson, Kent62 min
May 7, 5:57 AM EDTAreal Flood AdvisoryGRRClinton, Eaton, Ingham, Ionia, Kent, Muskegon and 1 more6 hr
May 7, 6:15 AM EDTSpecial Weather StatementGRREaton, Ingham, Ionia, Kent, Ottawa60 min
May 7, 8:47 AM EDTSpecial Weather StatementGRRMontcalm58 min
May 7, 4:26 PM EDTSevere Thunderstorm WarningGRROceana64 min
May 7, 5:55 PM EDTSpecial Weather StatementGRRNewaygo50 min
May 7, 7:02 PM EDTSpecial Weather StatementGRRNewaygo, Oceana58 min
May 7, 7:06 PM EDTSevere Thunderstorm WarningGRRNewaygo, Oceana54 min
May 7, 7:08 PM EDTSpecial Weather StatementGRRClinton67 min

Nearby

Special Weather Statements in Michigan, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.